Friday, January 14, 2011

Confidence


I've lacked confidence for most of my life due in large part to my horrible problem with acne. I've literally had breakouts since I was in the 4th grade, about age nine. I was wearing make up by 5th grade to cover up said zits and the never ending cycle of dermatologist visits, pills, creams and washes began.

Everyone told me it would go away as I got older and it has somewhat. I also did 9 months on Acutane, the very controversial acne drug and it helped so much despite the crazy side effects (hair loss, very dry skin, nosebleeds, night blindness and dry mouth were all really fun).

Now that my acne is mostly gone I struggle with the scars of years of "face picking" and "zit popping" that no matter what I couldn't quit doing. So for Christmas I asked my mom for the Clinique Even Better Clinical Dark Spot Corrector expecting that for $50 it would do something.

I've been using it for almost a month now and I can totally tell a difference. My redness is extremely reduced, my scars are much less noticeable and when a new zit goes away it doesn't leave a bad mark (I'm trying to be better about picking too). I can't wait to see what happens as I reach the end of the treatment which is about 6-8 weeks.

For the first time today I had the CONFIDENCE to go out to the grocery store with hardly any make up on (just concealer under my eyes and powder, no eyeshadow or anything) as well as my hair pulled back. I never would have done this a month ago let alone a year ago. I think Andrew would be proud of me, he's not a big fan of my "face putty" and is happy to see my confidence growing each day!

2 comments:

Caitlyn said...

Way to go! You've always been beautiful, but I'm glad now you feel it, too!

cornflakegirl74 said...

That's AWESOME you're gaining your confidence back :) I used to do the same thing with my zits and it sucks that we have to deal with the scars long after the zits have left. But this is a good endorsement for the Clinique product (and I'm glad you're using something that doesn't have such scary side effects as Acutane, YIKES!).